MAUDE Adverse Event Report: PRO MED INSTRUMENTS GMBH DORO® QR3 SKULL CLAMP TEFLON

PRO MED INSTRUMENTS GMBH DORO® QR3 SKULL CLAMP TEFLON
Model Number 3003-009
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Laceration(s) (1946)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The deviation found on the skull clamp sent in (clamping force of the torque screw slightly above the specification) and the outdated pin insertion cannot have contributed to the event described by the customer (slippage).Therefore, no causal link can be established between the device and the reported incident.The maintenance interval of one year specified in the product's instructions for use was exceeded by the customer by 2 years and 8 months.The findings on the device described in this report could not have gone undetected during such a routine inspection.As none of the deviations found in this inspection are assumed to have contributed to the reported incident, we suspect, that maybe the pinning technique has been not optimal as described in the instruction manual: "adjust the skull clamp to the width of the patient's head in the manner that the two skull pins in the rocker arm are equidistant from the centerline of the head and the single skull pin at the extension assembly is in line with this centerline." information relevant to this report (skull pins used, date of incident, clamping force applied, etc.) was not provided despite repeated queries by the manufacturer to the reporting parties.If new information or findings are received, these will be subsequently submitted in a follow-up report.
 
Event or Problem Description
The customer informed us on (b)(6) that one of our products was involved in a procedure in which the patient being treated sustained an injury.The responsible sales representative informed us that he believed the occurred injury was a laceration.No further information was provided despite follow-up requests.

Brand Name
DORO® QR3 SKULL CLAMP TEFLON
Common Device Name
DORO® QR3 SKULL CLAMP TEFLON
Manufacturer (Section D)
PRO MED INSTRUMENTS GMBH
boetzinger str. 86
freiburg, baden-wuerttemberg 79111
GM  79111
Manufacturer (Section G)
PRO MED INSTRUMENTS GMBH
boetzinger str. 86
freiburg, baden-wuerttemberg 79111
GM   79111
Manufacturer Contact
nicholas preissler
boetzinger str. 86
freiburg, baden-wuerttemberg 79111
GM   79111
MDR Report Key18748364
Report Number3003923584-2024-00001
Device Sequence Number14387879
Product Code HBL
UDI-Device Identifier04250435500781
UDI-Public04250435500781
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K001808
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number3003-009
Device Catalogue Number3003-009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2024
Initial Report FDA Received Date02/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown